Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

4 Months Post Op - Nerve pain has returned - Help

Jonny ZeroJonny Zero Posts: 69
edited 08/24/2014 - 5:36 AM in Recovering from Surgery

I've been on lyrica for 4 months now after C5-T2 Posterior Fusion due to a car wreck that detsroyed 3 vertebrae and caused nerve damage / weakness in my left arm and hand. Everything seemed to be getting better and I was fully fused at 3 months. Someone told me to try Cymbalta. Any suggestions or comparisons between the 2 for those that have been on both?

The same shooting pain has returned to pretty much the same area (down left side of neck and then shoots across shoulder and down left arm) followed by a very lazy achy feel that envelopes my entire back and left tricep. When this happens, I can't bend my neck back at all and any neck movement is very painful... It's very scary and painful when this happens and It happens frequently enough that I can't do anything for any length of time.

I can still only stand and move about for about 10-15 mins before having to sit down to deal with the stress, tension and pain levels of my neck muscles that have become stiffer than stiff due to being in a brace for 3 months. Is this normal? Maybe I'm being impatient as it has only been 3 weeks of Physio (twice a week)....... I feel as though my neck isn't where it should be.

Physio hasn't been going too well either as my PT is a butcher that is in a big rush to get in and out to avoid traffic on the way home. I'm working on getting another but it's easier said than done finding a good one.

Pain levels are high and this only makes things worse. I'm still on 60MG of morphine and oxyocet 5/325MGs as needed. I've been taking more lately without much effect. I Hope those in my position are doing much better!!!

4 Level (C5-T2) Posterior Instrumented Fusion w/ Decompression (Car Accident in January 2014)
And I can't forget that I'm not ashamed, to be the person that I am today.


  • You are in the early days of recovery from your surgery........while it is great that your fusion is healing, that is just one part of the surgery.Increased nerve related pain can continue for some time, while your body attempts to heal those nerves......and the use of medications such as gabapentin , lyrica or cymbalta all seem to help......one generally works better than another for different people. ALL of those medications need to be dosage adjusted to effect, meaning that you have to work through different dosages to get the maximum benefit with the minimum of side effects.......
    One thing that is concerning is that you stated that you are taking more of your meds than you are supposed to.......or at least that's how it reads......DO NOT do that, without clearing it with your doctor first.
    It is dangerous and only leads to creating major tolerance issues, which you will have to deal with when it is time to come off those medications, and it will cause you to run short of your meds before you are supposed to.......doctors will not fill medications such as those early, for any reason. If the pain medications are not working well for you, to reduce most of the pain you are having, then you need to discuss that with your doctor.....ask him what to do.
    Physical therapy is going to take time, and three weeks is not all that long compared to the injury or the surgery you had. You were in a neck brace for three months, so those muscles are extremely weak and will fatigue easily for the time being......work at the excercises your therapist has given you, and do them at home as you are instructed......and give your body time to heal.
  • Thank you Sandi. Some time has elapsed since this post. I am doing much better now!
    4 Level (C5-T2) Posterior Instrumented Fusion w/ Decompression (Car Accident in January 2014)
    And I can't forget that I'm not ashamed, to be the person that I am today.
  • Glad to read that you are doing better! Three months can make a huge difference huh?
    Hope to see things progress on a positive note for you..........best of luck to you.
Sign In or Register to comment.